MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 7-8 13MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMER

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 7-8 13MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMER
Catalog Number 71453259
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery was performed due to unexplained pain.Surgeon realized poly was not fully locked in.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, it was reported post total knee revision for unexplained pain (side of implantation and length of time in situ is unknown).Per the detail page, upon opening joint, it was determined the poly was not fully locked in.No clinically relevant information has been provided for inclusion in this investigation.Without the explant or the requested clinical information, the root cause of the pain cannot be determined.The future impact to the patient beyond the post knee revision cannot be determined.No further clinical/medical.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.

Brand Name
LGN XLPE PS INSERT SZ 7-8 13MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CEMNTD,POLYMR/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7189496
Report Number1020279-2018-00048
Device Sequence Number111373
Product Code JWH
UDI-Device Identifier00885556255780
UDI-Public00885556255780
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Catalogue Number71453259
Device Lot Number11LM12267
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR